Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Afinitor Chronicles, Ch. 3

Posted May 20 2010 12:00am

Disclaimer: I am not a doctor or a medical professional. The things and side effects I write about are my own experiences and should not be taken as medical fact or advice. Everyone is different. Please consult with your doctor before making any medication changes or stopping any meds. MJL

The cough is still here. Needless to say, we are fed up with its presence. Much like a friend or relative who has overstayed their welcome, we would like it gone as soon as possible. Our onc has phoned in prescriptions for cough medicine. It knocks me out but then I keep coughing in my sleep.

Glenda is a very light sleeper. I tease her that she can hear hummingbirds. When we go to bed, I spend several minutes coughing and hacking in order to sleep. Before turning in, I sit on the edge of the bed and cough. Sometimes, it will activate my gag reflex and I almost vomit. Meanwhile, Glenda is trying to get to sleep.

I close the door to my room and I have told her to close hers as well but she claims to be able to hear me through the wall we share. We have a closet between us and she is able to hear me through the closet doors, the clothes and the wall. I don’t get it.

So, I try to smother the sound by coughing into my pillow. Sometimes it helps, others not so much.

Physically, I feel fine. If not for the fatigue and the cough, I wouldn’t know there is anything wrong with me.

My onc’s only solution is a cough suppressant. It doesn’t fix the problem. It only “suppresses” the cough and makes me sleep more.

The onc’s PA told me today that the cough is caused by what is happening in my lungs cancer wise. I told her I breathe fine and have no trouble taking in air. My oxygen exchange is 100% so my lungs work just fine.

We’ll have to wait until the next scan to see what could be causing this cough. If it’s the cancer then I will demand they remove whatever nodules they can.

The PA also told me to stay on the levothyroxine. Said that if I got off it I would feel even more fatigue. Well, my quality of life is being affected now. When you’re an active person who wants to keep going ahead with life, this kind of fatigue is unacceptable.

When I was on the Sutent, I experienced fatigue. In the early days, I would pass out and wake up an hour later. Once I adjusted to the Sutent, I was able to get through my day with little trouble. Now, I can’t go more than a couple of hours before falling asleep.

Can’t have that when I’m in class.

I told the PA that before cancer, I had a perfect thyroid gland. I had lots of energy. The Sutent messed with my thyroid and I was forced to start the Levo to give me more energy. Now that I’m off the Sutent, I don’t see the need to take the Levo anymore as hypothyroidism is not an Afinitor SE.

My PA said my thyroid is normal now with the Levo. I think it will be normal without it.

So, the onc is trying to treat the symptoms while I am trying to get him to find the cause and fix it. Very much like pulling teeth.

We’re not about to give up yet so please keep your prayers and good wishes coming. We really cherish every one.

Post a comment
Write a comment:

Related Searches